Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 28, 2001, 4:31 PM EDT for Saratoga County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 4:31 PM EDT (20:31 UTC)
- Expired
- May 28, 2001, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saratoga County, NY
The radar
The Albany radar (KENX), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 282031
SVRALY
NYC091-282100-
BULLETIN - EAS ACTIVATION REQUIRED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SARATOGA COUNTY IN EASTERN NEW YORK
* UNTIL 500 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MECHANICVILLE...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MECHANICVILLE AT 435 PM EDT
THE GREATEST THREAT FROM THIS STORM IS LARGE HAIL. IF YOU ARE IN THE
PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER NOW.
LAT...LON 4305 7360 4302 7366 4301 7373 4299 7377
4298 7386 4294 7388 4286 7383 4280 7382
4281 7371 4293 7367What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:45 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 28, 2:45 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT MON MAY 28 2001 NMRS TSTMS IN COOL SECTOR WITH ANOTHER LN IN ASSOCN WITH OCFNT INTO UPR HDSVLY WITH CDFNT SW INTO ERN PA AND SFC TROF WRN QUE-LK ERIE. SEVERAL STORM DUMPING DIME TO NICKEL SIZED HAIL. BY TUESDAY EVNG...MODELS AVERAGE SFC LOW ABT 330N CYQB WITH CDFNT INTO WRN ME-LONG IS SWWD. AVN RUN HOWEVER THROWS ANOTHER LOW ABT 200 ESE KWWD AT THAT TIME WHILE BETTER AGREEMENT EXISTS REGARDING POSITION OF SFC HI OVR WRN UPR MI WITH WK RDG SE INTO LK ERIE AND CNTRL NY. BTWN 06Z AND 12Z WED...H5 LOW CUTS OFF ACRS ADRNDCKS...WHICH SHOULD BE GOOD FOR ANOTHER ROUND OF PCPN...MAINLY NRN DIST. NW FLOW DOES v NOT DEPART TIL THU...THEN NEXT WAA PAT MOVS IN FOR FRI AND BY SAT MRNG H5 LOW PROGGED NOT TOO FAR FROM CURRENT POSITION. MCKINLEY .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
In the hours before
Local storm report, May 28, 1:23 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
123 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1248 PM ROTTERDAM NY 1.75 INCH HAIL
05/28/01 SCHENECTADY GOLFBALL SIZE HAIL
1259 PM NISKAYUNA NY 1 INCH HAIL
05/28/01 SCHENECTADY ONE INCH HAIL
0102 PM NISKAYUNA NY 1.25 INCH HAIL
05/28/01 SCHENECTADY HALF DOLLAR SIZE HAIL
0107 PM STOCKPORT NY 1.75 INCH HAIL
05/28/01 COLUMBIA GOLFBALL SIZE HAIL
0110 PM REXFORD NY WIND DAMAGE
05/28/01 SARATOGA POWER POLES DOWN
0112 PM STUYVESANT NY .75 INCH HAIL
05/28/01 COLUMBIA DIME SIZE HAIL
0119 PM CLIFTON PARK NY .75 INCH HAIL
05/28/01 SARATOGA DIME SIZE HAILLocal storm report, May 28, 2:02 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 PM MECHANICVILLE NY 1.25 INCH HAIL
05/28/01 SARATOGA PING PONGBALL SIZE
0148 PM WEST STOCKBRIDGE MA .75 INCH HAIL
05/28/01 BERKSHIRE DIMEF SIZE HAILLocal storm report, May 28, 2:41 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HINSDALE TIME.
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM ALBANY NY .88 INCH HAIL
05/28/01 ALBANY NICKEL SIZE HAIL
0231 PM ALBANY NY .75 INCH HAIL
05/28/01 ALBANY PENNY SIZE HAIL
0213 PM HINSDALE MA .88 INCH HAIL
05/28/01 BERKSHIRE NICKLE SIZE HAILLocal storm report, May 28, 3:45 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0213 PM HINSDALE MA .88 INCH HAIL
05/28/01 BERKSHIRE NICKLE SIZE HAIL
0300 PM AVERILL PARK NY .75 INCH HAIL
05/28/01 RENSSELAER DIME S|IZE HAILThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:49 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 56 min |
| May 28, 12:54 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 51 min |
| May 28, 12:59 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 16 min |
| May 28, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 51 min |
| May 28, 2:14 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 31 min |
| May 28, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.